MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number VTICM5_12.6
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Toxic Anterior Segment Syndrome (TASS) (4469)
Date of Event 04/06/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The surgeon implanted a 12.6mm -10.00/+1.50/091 vticm5 implantable collamer lens into a 47yo patient's left eye (os) on (b)(6) 2024.The patient underwent bilateral sequential surgery.Concomitant products used intraoperatively include opegan viscoelastic, and the msi injector system.Intracameral adrenaline, acetylcholine and moxifloxacin were used.Immediately after surgery, casia imaging showed 0.9 ct with no iop problem.Onset of inflammation occurred on day 1 with "swelling and pain" and "deposits on the lens".The eye was "mydriatic" with iop 37mmhg and oct imaging showing 1.5 ct.Toxic anterior segment syndrome (tass) was suspected.Mannitol infusion was given along with miotics (sanpilo); however, mydriasis persisted.On day 2, the iop lowered to 13mmhg, and adhesions presented on the anterior surface of the lens.Increased frequency of antibiotic steroid drops were prescribed and adhesions and iop continued to improve.The last report on 10-apr-2024, showed by day 5, the bcva was 20/20, ucva: 20/29, iop 9.6mmhg, vault 2.32ct.Anterior segment images provided by the reporter show stellate pattern opacities.The report stated that cause of the event was "other" and it was not attributed to the device.The lens remains implanted.
 
Additional Manufacturer Narrative
Health effect impact code - additional medications: 4644 - mannitol infusion, miotics (sanpilo), antibiotic steroid drops.Work order search: no similar complaint was reported for units within the same lot.Manufacturer narrative: a review of the device labeling was completed.The lens is indicated for implantation in patients 21-45 years of age and therefore there is not enough safety and effectiveness data to support implantation in patients outside of this age range.However, inflammation, iritis, and pupil abnormalities were identified in the labeling as a known potential adverse event following icl implantation.The dfu provides the surgeon instruction for complete ovd removal.Precaution: (6) after inserting this product, aspirate the viscoelastic substance completely from inside the eye.Do not use highly viscous viscoelastic substances that are difficult to aspirate completely.Under other defects there is a possibility of (3) foreign matter adhering to the lens surface.Toxic anterior segment syndrome (tass) is an acute sterile postoperative inflammation that can occur after uncomplicated or complicated intraocular surgery.While improper sterilization and contamination of surgical instruments remains the most common risk factor associated with tass, ocular viscoelastic, and improper preparation of antibiotics for intracameral injection may also lead to tass.An exact cause could not be determined as the event could be multifactorial in nature including patient and/or procedure related factors.(b)(4).
 
Additional Manufacturer Narrative
H6: device history record (dhr) review: the dhr review indicated that the product has been manufactured within the established process parameters and that there is no indication that the manufacturing and/or processing of the device contributed to the complaint issue.(b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
6263037902
MDR Report Key19256077
Report Number2023826-2024-01792
Device Sequence Number6519786
Product Code QCB
UDI-Device Identifier00840311308101
UDI-Public00840311308101
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Model NumberVTICM5_12.6
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2024
Supplement Date Received by Manufacturer08/26/2024
Initial Report FDA Received Date05/06/2024
Supplement Report FDA Received Date08/28/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL SFC-45 - LOT # UNK.; FOAM TIP PLUNGER MODEL FTP - LOT # UNK.; INJECTOR MODEL MSI-PF - LOT # UNK.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age47 YR
Patient SexFemale